Hepatitis C Community
Red bumps all over
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Red bumps all over

I just erupted with raised red bumps all over except for face.  They itch, and when I scratch they get worse.  Should I see hep nurse, hep doc, or dermatologist?  What can I do until them?  I have a virtual arsenal of dermatologic products in my medicine cabinet: betamethasone, clobetasol, ketoconozol, Dovonex, Protopic, but don't know which to use.  I started with a little betamethasone twice today; didn't help.  Also my scalp is itching like crazy.
Related Discussions
10 Comments Post a Comment
Blank
Avatar_n_tn
sorry to hear of the rash. i have had different types of skin problems suddenly appear and then they suddenly vanish. it's so weird and frustrating. i am sure someone else has better knowledge than me. hope things improve! i would definitely keep up the water intake and probably not try too many different meds until you see a dermatologist. they could end up aggrivating it. someone before had posted about stuff for the scalp, but of course my memory is shot to **it, so i can't recall what it is. i am sure someone will have some answers for you. good luck and i hope it improves quickly!
Blank
Avatar_f_tn
I had the red bumps all over my stomach. I put coco cream on them and they went away. When it looks like they are comming back I use more cream and it stops them from spreading.

The coco cream I use is not anything expensive. I had originally had it just for my feet before tx. Its Palmers, I believe. I don't know if the beauty supply chain "Harmon" is by you, but thats where I buy it. It is a pump bottle.
Blank
Avatar_m_tn
You have a potentially very dangerous medicine cabinet with two very strong (class 1) topical steroids (betamethasone, clobetasol) an anti-fungal (ketoconozol) a potentially very irritating Vitamin B derivative (Dovonex) and two non-steroidal anti-inflammatories with black box warnings (Elidel and Protopic).

I wouldn't use any of them without seeing (or at least talking to) a dermatologist unless you happen to know the protocols cold from past experience. Different strength topicals are used on different parts of the body and for different periods of time, sometimes "pulsing" them. Under no circumstances use anything mentioned on your face -- with the exception of Elidel and perhaps Protopic -- unless you are under the direct care of a dermatologist. This btw goes for even very low strength topical steroids like OTC Hydrocortisone 1%.

Until you see the derm, I'd try and use non irriating soaps and moisturizes like Cetaphil Gentle Cleanser and Cetaphil Moiturizing Cream. Also, you will probably be more comfortable in loose all cotton (or silk) clothing next to your skin -- preferably white. Use a non perfumed detergent and double rinse everything.



-- Jim
Blank
173975_tn?1216261375
"I just erupted with raised red bumps all over except for face. They itch, and when I scratch they get worse."

yeah, that happened to me, too, last Wednesday.

(I think we're on a similar TX schedule.  I just did #11.  Aren't you at 10?
Could it be a common SX at this stage of TX?)

Anyway, it drove me so nuts I was ready to go to the ER until I posted and got some feedback about what could have caused it.  It flared up SUDDENLY, within an hour or so of using Gold Bond.

But I had also done allergy injections 2 hours prior so I'm not sure what happened but it was miserable.

I took a cool shower, washed the GB off, took benadryl and ambien and went to bed.  Next day it wasn't as bad, TG.

I can't STAND that itching.  it really pushes me over the edge.

Benadryl does help relieve the itch as its a strong antihistamine and is available OTC.

I got some really good suggestions from Forum.  Check the post near the bottom of page about riba rash and gold bond.

And DON"T SCRATCH!
Blank
Avatar_f_tn
Thanks everybody for the great ideas.  Somehow I missed your post, Wyntre, at the bottom of the page - very interesting stuff.  Re. my derm supplies, I know how to use them (they've been prescribed for other conditions), but I just don't know when.  However, I do know that clobetasol thins the skin, and never to use any of these for more than a few successive days, if at all possible.  I'm going to go to the drug store and buy some cetaphil, then try to see the derm early next week.  But really, my experience with dermatologists has been pretty disappointing.  They use steroids, antibiotics, antifungals and newer stuff like Protopic, and it's trial and error.  I can do trial and error for free.  
Blank
173975_tn?1216261375
I agree.

I did see a derm about the riba rash but he just wanted to schedule follow-up visits to check a couple of bumps and discolored areas on my legs.  That's NOT why I went to him.  He seemed more interested in hooking another steady customer then in addressing my problem.

I think my primary care Dr. is just as good, if not better.
Blank
Avatar_f_tn
OH POOR THING!!!!!!!!!! That was sooooo horrible for me and NO ONE should ever have to endure that kind of torture for so long. Nothing seems to help (for me anyway) and after I told someone recently what DID help me a little, they had an allergic reaction and a few others popped up with the same thing. So I'm not going to advise anything sweetheart. Just know that you are not alone and my sympathy is with you along with prayer. Mequila.
Blank
Avatar_f_tn
i had similar 'spots and itch', usually after shower, don't know if yours is the same. maddening itch sometimes scalp too. i have been told i should use benedryl, hydrocortisone cream 1% over the counter(haven't yet), got word of gold bond on this site, smells menthol which i don't like but it works pretty much immediately, had to use it last night in fact..

couldn't sleep last night, tried  on own til 2am, then took restoril, now still grogy early am.

i am waiting for the more nasty sides, the rash on face or other body parts that lingers, actually hope i don't get it. dont know what it would look like and don't know what i would do for it if it comes up

Blank
Avatar_m_tn
I agree about derms btw. A necessary evil sometimes but nevertheless they are evil aren't they ! I use Elidel on my face from time to time cause it's not a steroid and doesn't thin skin. I've used some of the stronger steroids on my body, but never for longer than ten days and then I'd wean off using just on weekends for a couple of weeks and then off completely for some time. Even so, I've only used the ten day cycle three times in two years. Cetaphil cream is less irritating than the lotion so you might want to start with that. The liquid gentle cleanser can be used with and without water and actually acts as a moisturizer when used without water. As counter intuitive as it sounds, try not to over moisturize, especially if you suspect fungal issues such as seb derm. I was told only to use the moisturizer in the morning but my diagnosis may be different from yours as I had sensitive rosacea skin. Good luck!

-- Jim
Blank
Avatar_n_tn
Just went through this with Hubby. He went to Dermatologist and what a difference a couple days make.
He was ready to rip his skin off, couldnt sleep, pretty bad. They gave him a cream Triamcinolone, an antihistamine Hydroxyzine and a scalp solution not sure of name.  Then they said to use Eucerin Anti Itch lotion
and Ta Da, he is not itching all the time, can sleep and rash looks better already, since Tues. He even got it in his ears!!

Do yourself a favor, dont wait go see someone.

We also use the cetaphil soap and lotion.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
Avatar_f_tn
Blank
dontworry_behappy1
163305_tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
Avatar_f_tn
Blank
nan535
Brooklyn, NY
446474_tn?1404424777
Blank
HectorSF
CA
1815939_tn?1377995399
Blank
pooh55811
96938_tn?1189803458
Blank
FlGuy
South, FL